advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Edmonton, Alberta, Canada:

My 5 yr old daughter (diagnosed May 1995) has been having ketones in her urine for the past 6 weeks. We have been to see her endocrinologist and our family doctor, neither of whom has found the reason why she is having the ketones, which range from a trace to off the charts. I am writing this to ask if maybe there may be something that you have run across that may cause her to show ketones, and also whether there may be any complications she may have as a result.

Her endo changed her dosing schedule about two weeks after she first started showing ketones from two shots to three shots a day (breakfast, dinner and bedtime). This change was able to bring down her morning readings, which we have always had problems with, but didn't really do anything for the ketones. She is on 4 Tor and 11 NPH in the am, 3 Tor at dinner and 6.5 NPH at bedtime. We have noticed that she has more ketones in the evening than at any other time. We have shown all her readings to her endo (who is new to her case as a result of her original doctor being overwhelmed) but she hasn't shown any concern for the ketones. We thank you in advance for any answer.

goldeneyez@canoemail.com

Answer:

I can't offer detailed advice but if your daughter has high sugars and ketones, then it's because she's not on enough insulin. Your endocrinologist will need to plug away at formulations and doseage until things settle down. However, if this is a recent problem, then she should be checked out for infections such as a urinary tract infection or sinus infection which could be increasing her insulin requirement.

KJR

Original posting 17 Mar 1999
Posted to Hyperglycemia and DKA

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.